is still able to work and attend school however he sometimes takes 90oc at a time. What does that mean? He sometimes throws uip and is anxious. He sometimes misses work because he can't get out of bed. How serious is this and what could it be that he is taking.
It is possible it could be oxycodone. The first question I have for you, did he tell you? If so, it maybe him reaching out for help. But if you heard it through the grape vine that gives another situation.
A person who is addicted has a two fold problem. One is the addiction and the other is the underlying problem of why. The why; could be anything from, he is in physicial pain and he is not receiving proper treatment. If it is an emotional problem, he needs to go see someone for that.
None of this is an over the night cure. He will need the support of his family and friends. Also Prayer from many.
I have seen people using anything from Methadone to Suboxone to come clean. It is all determined by his physicial makeup to what the physician is licensed to prescribe. You becoming knowledgeable to everything that deals with his condition gives you a leg up.
If he is willing to receive help, you are half way there. But if the help offer is unwelcome then nothing you do will help him. Just keep praying.
If he is not in chronic pain, he could be taking either Percocet aka Oxycodone or Oxycontin. Usually when people refer to the pill as "OC", they mean Oxycontin.
I must take it for chronic pain for RSD (40mgs) but am so afraid of it that I've remained on the same dose for almost 9 of 11yrs. I am allergic to any other strong narcotic my doctors have tried.
There isn't a 90mg dose of this but there is an 80mg. I've never allowed doctors who have offered it to me to raise my dose as it is the strongest dose a doctor will write unless you are in Hospice dying.
Whatever you do he will need in patient care to detox and detoxing off this drug as it is very dangerous. Don't let anyone put him on Methadone or Suboxone (same thing) as it is even more addictive than Oxycontin or Percocet. It would be replacing one addiction for another even more dangerous narcotic.
If you find out he is taking Oxycontin, you need to find out how he is using it. People who use it for a "high" or abuse it will break it open and it is time released. Once opened up they will throw away the coating and sometimes snort the entire medication when it is a 12 hour pill.
That would also give you an idea of how bad this addiction is but either way is bad.
My prayers are with you as I know you are concerned and I hope the answers you get here help you help your son. This pain medication is great for anyone in chronic pain for life that is not an addict or abuser but in the wrong hands it can be deadly fast.
I hate that people sell their meds on the street when they are selling addiction and death that in my opinion is worse than even crack cocaine.
If he drinks alcohol at all, that is how this also becomes a deadly mix.
He is way too young to get so hooked and remain that way. The vomiting is a response to having too much in his system as if it was for true pain, it would not cause that symptom except in very early stages of taking it as prescribed. That is why I ask that you look into how he is using it.
I don't judge and am glad he has a Mother that cares enough to do all she can to help him as the drug does take people over and he may even get very angry if he ends up in rehab but it will be the safest way to detox and help him save himself from a short life of nothing but misery.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Sep 2010 • 5 answers
Posted 10 Dec 2010 • 2 answers
Can a doctor terminate you if they simply suspect that you are addicted to pain killers and can you?
Posted 9 May 2011 • 5 answers
Posted 30 Sep 2011 • 2 answers
Posted 15 Feb 2013 • 1 answer